Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 15, 2022, 1:37 PM CDT for Madison County, Washington County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2022, 1:37 PM CDT (18:37 UTC)
- Expired
- May 15, 2022, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257
WGUS54 KTSA 151837
FFWTSA
ARC087-143-152130-
/O.NEW.KTSA.FF.W.0019.220515T1837Z-220515T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
137 PM CDT Sun May 15 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Madison County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 430 PM CDT.
* At 136 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Huntsville... St. Paul...
Hindsville... Wesley...
Kingston... Forum...
Aurora... Clifty...
Boston... Withrow Springs State Park...
Pettigrew... Japton...
Witter... Marble...
Goshen... Georgetown...
Red Star... Alabam...
Crosses... Best...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3595 9349 3588 9352 3576 9352 3587 9395
3621 9403 3624 9401 3623 9387 3631 9387
3630 9366 3628 9366 3628 9363 3620 9362
3619 9358 3616 9359 3615 9355 3613 9355
3612 9348 3608 9348 3608 9345 3597 9345
FLASH FLOOD...RADAR INDICATED
$$
Lacy2 follow-up statements
745
WGUS74 KTSA 152030
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
330 PM CDT Sun May 15 2022
ARC087-143-152130-
/O.CON.KTSA.FF.W.0019.000000T0000Z-220515T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Washington AR-
330 PM CDT Sun May 15 2022
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
MADISON AND NORTHEASTERN WASHINGTON COUNTIES...
At 328 PM CDT, Doppler radar indicated the heavy rain has ended
across the warned area. Radar estimates between 1 and 3 inches of
rain fell across the western and southern portion of Madison county
and far eastern Washington county. Flash flooding may still be
ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Huntsville... St. Paul...
Hindsville... Wesley...
Kingston... Forum...
Aurora... Clifty...
Boston... Withrow Springs State Park...
Pettigrew... Japton...
Witter... Marble...
Goshen... Georgetown...
Red Star... Alabam...
Crosses... Best...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3595 9349 3588 9352 3576 9352 3587 9395
3621 9403 3624 9401 3623 9387 3631 9387
3630 9366 3628 9366 3628 9363 3620 9362
3619 9358 3616 9359 3615 9355 3613 9355
3612 9348 3608 9348 3608 9345 3597 9345
FLASH FLOOD...RADAR INDICATED
$$
Lacy957
WGUS74 KTSA 152120
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
420 PM CDT Sun May 15 2022
ARC087-143-152130-
/O.EXP.KTSA.FF.W.0019.000000T0000Z-220515T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Washington AR-
420 PM CDT Sun May 15 2022
...THE FLASH FLOOD WARNING FOR MADISON AND NORTHEASTERN WASHINGTON
COUNTIES WILL EXPIRE AT 430 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3595 9349 3588 9352 3576 9352 3587 9395
3621 9403 3624 9401 3623 9387 3631 9387
3630 9366 3628 9366 3628 9363 3620 9362
3619 9358 3616 9359 3615 9355 3613 9355
3612 9348 3608 9348 3608 9345 3597 9345
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:00 PM CDT, 37 minutes earlier.
Area forecast discussion, May 15, 1:00 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 100 PM CDT Sun May 15 2022 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 1115 AM CDT Sun May 15 2022 Modifications to the forecast have been made based on the latest data. Situation is continually evolving ahead of a cold front that is draped across KS/MO and the CAMs have had difficulties of late. An outflow boundary that was draped along the highway 412 corridor early this morning from last night's storms has lifted north and washing out. Another outflow boundary is pushing south into far NE OK from the KS storms. Current thinking is that we'll get more cellular afternoon development along consolidated outflow ahead of the front with gradual upscale growth into one or more SE moving clusters into the late afternoon and evening. With a moderate to highly unstable airmass in place ahead of the boundaries, the more discrete storms will be capable of very large hail and damaging winds. If a storm can ride a boundary there will be potential for a tornado as well. Once storms evolve into clusters the threat will transition to primarily damaging wind, with wider swaths of near 70 mph winds possible. Lacy && .LONG TERM... (Tonight through Saturday) Issued at 357 AM CDT Sun May 15 2022 Most of the showers and thunderstorms should exit the area by late this evening, with low shower and storm chances confined to southeast Oklahoma and west central Arkansas by late tonight. After a cooler and less humid day Monday, the heat and humidity will return Tuesday and especially Wednesday. A few showers and storms remain possible late Monday night and Tuesday morning across northeast Oklahoma and northwest Arkansas as the warmer and more humid air lifts back north into our area. Wednesday and Thursday look hot and humid. An isolated storm or two cannot be ruled out during this period, but the chances look too low to mention. A relatively strong cold front will push into the area by Friday afternoon bringing another chance of showers and storms. Unsettled weather will then continue through next weekend, with shower and thunderstorm chances continuing and temperatures cooling to below the seasonal averages. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Sun May 15 2022 VFR conditions will prevail outside of storm activity into the evening. MVFR/IFR vsbys possible with any storms that directly affect terminals. Most confident in the near term over in far NW AR where tempo IFR was inserted. The latest data suggests some potential for MVFR cigs behind a cold front late tonight into Monday morning. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 60 81 64 86 / 50 0 20 20 FSM 65 83 64 87 / 70 0 20 20 MLC 63 83 65 88 / 60 0 20 20 BVO 57 80 60 86 / 30 0 20 20 FYV 59 81 60 84 / 70 0 20 20 BYV 58 77 57 81 / 70 0 20 20 MKO 60 80 62 85 / 60 0 20 20 MIO 56 77 59 83 / 70 0 20 20 F10 61 80 64 86 / 60 0 20 20 HHW 66 85 66 90 / 50 0 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....05 AVIATION...30
Hazardous weather outlook, May 15, 5:22 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 AM CDT Sun May 15 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 AM CDT Sun May 15 2022 ...SEVERE STORMS EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET...This Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Around Noon. AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas. HEAVY RAIN. RISK...Limited. AREA...Mainly Northeast Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered to numerous severe thunderstorms are expected, mainly this afternoon and early this evening, as a cold front moves south across the area. Damaging winds up to 70 miles an hour will be the greatest threat, but large hail and a tornado or two will also be possible. Thunderstorms are organizing across southern Nebraska and northern Kansas early this morning, and these storms are likely to move southeast, and should be approaching far northeast Oklahoma and far northwest Arkansas by midday. At least scattered severe storms are expected to develop this afternoon along the western flank of this line, and if these storms remain discrete, a more significant hail and tornado threat may develop. Locally heavy rainfall will also accompany some of the storms. The thunderstorms will continue to move southeast with the cold front, and the severe threat should diminish by mid to late evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will return late Monday night and Tuesday morning as a warm front lifts north across the area. A cold front will move into the area Friday, bringing another chance of thunderstorms. Unsetttled weather will continue into next weekend, with storm chances continuing. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 15, 10:43 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL 1 E ONETA 36.02N 95.70W
05/15/2022 U1.00 INCH WAGONER OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 15, 12:38 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 WNW GOSHEN 36.12N 94.04W
05/15/2022 E0.75 INCH WASHINGTON AR PUBLIC
&&
JDSLocal storm report, May 15, 12:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 3 E SONORA 36.17N 94.03W
05/15/2022 E1.00 INCH WASHINGTON AR TRAINED SPOTTER
&&
JDSLocal storm report, May 15, 12:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 1 SSE BENTONVILLE 36.36N 94.20W
05/15/2022 BENTON AR PUBLIC
REPORT OF TREE LIMBS, UP TO ONE INCH IN
DIAMETER BROKEN BY THUNDERSTORM WINDS.
&&
JDSLocal storm report, May 15, 1:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL HOLIDAY ISLAND 36.48N 93.73W
05/15/2022 E1.00 INCH CARROLL AR PUBLIC
SOCIAL MEDIA REPORT OF 1 INCH HAIL IN
HOLIDAY ISLAND.
&&
JDSLocal storm report, May 15, 1:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 2 ESE MONTE NE 36.28N 94.06W
05/15/2022 E0.88 INCH BENTON AR TRAINED SPOTTER
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 49 min |
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 14, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 40 min |
| May 14, 8:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| May 14, 9:02 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| May 14, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 15, 3:44 AM CDT | Special Weather Statement | TSA | Benton | 31 min |
| May 15, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 61 min |
| May 15, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 55 min |
| May 15, 12:26 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 64 min |
| May 15, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 58 min |
| May 15, 12:50 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| May 15, 1:08 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| May 15, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 64 min |
| May 15, 2:07 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 18 hr |
| May 15, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 47 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 37 min |
| May 15, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 65 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 53 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 39 min |
| May 15, 6:54 PM CDT | Special Weather Statement | TSA | Washington | 66 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.